Academic Journals Database
Disseminating quality controlled scientific knowledge

Prolonged priapism following single dose administration of sildenafil: A rare case report

ADD TO MY LIST
 
Author(s): Sharma Sachit | Panda Sabyasachi | Sharma Shilpa | Singh Santosh | Seth Amlesh | Gupta Narmada

Journal: Urology Annals
ISSN 0974-7796

Volume: 1;
Issue: 2;
Start page: 67;
Date: 2009;
Original page

Keywords: Phosphodiesterase inhibitor | prolonged priapism | sildenafil

ABSTRACT
A case of priapism following the consumption of a single dose of sildenafil is reported. A 25-year-old unmarried healthy man consumed non-prescribed 50 mg sildenafil purchased over the counter. He developed painful priapism 30 min after the drug intake that had lasted for 4 days (96 h) when he sought medical advice as an emergency. The corpus spongiosum and glans was soft and the corpus cavernosa was rigid. Winter′s shunt was done. Fifteen milliliters of dark blood was aspirated with 16 G needle. Detumescence was achieved within 30 min. He was discharged after 12 h. On one month follow-up, he had normal morning erections. A genetic basis with cross-reactivity of PDE-3 in addition to PDE-5 resulting in a cumulative erection effect may be possible elucidation for this unwanted side effect in rare cases. However, the number of cases reported with this side effect is still too less to draw further conclusions.
Why do you need a reservation system?      Affiliate Program